2 treatments with full strength vitrase on chin and it won't budge.

55 cc on left sublabial pocket, 45 on the right one. feels rubbery. clear filler demarcation. dr (board certified ps) said he injected it under the muscle. lost confidence in dr , and used one who used full strength vitrase 2 wks ago and full strength hylenex yesterday (100 and 70 units per lump). it did not badge? Could a board certified have used fake voluma andhave given me fake lot number? how do i find that out?

Doctor Answers 3

Dissolving Voluma

Thank you for your question septembergirl2016. I am sorry to hear about your situation. Voluma is a great treatment that can enhance the cheeks. Hyaluronidase (Vitrase, Hylenex) can be used to dissolve hyaluronic acid based fillers such as Juvederm, Restylane, and Voluma. Firstly Voluma is made using Vycross technology, which is more cross linking in the hyaluronic acid chains. This provides more longevity, but also makes it more difficult to dissolve. Multiple rounds may be required. Second there may be something secondary such as an inflammatory reaction, hematoma, or granuloma; hyaluronidase will not address these things. I am not able to speak about what was use in your case. Please consult with your doctor for specific recommendations. Good luck!

Encino Physician
5.0 out of 5 stars 1 review

Voluma that Doesn't Budge?

When injectables don't dissolve after multiple attempts it is possible that the firm rubbery swelling is due to a hemorrhage or inflammation that occurred at the time of the injection not the substance itself. Therefore hyaluronidase (vitrase) won't get rid of it . Your doctor can try a kenalog injection or just wait it out -it will probably dissipate on its own.

Joel E. Kopelman, MD, FACS
Ridgewood Oculoplastic Surgeon
5.0 out of 5 stars 13 reviews

Needs treatment

Voluma can be stubborn to removal with vitrase/hylenex as it is thick.It can take multiple doses.With loss of confidence it is better to seek out another physician for evaluation and treatment.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.